MAUDE Adverse Event Report: CORDIS CASHEL POWERFLEXPRO 6MM15CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL POWERFLEXPRO 6MM15CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4400615X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17532607 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 135 6 mm x 15 cm powerflex pro balloon burst in the vessel.There was no reported patient injury.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
The 135cm, 6mm x 15cm powerflex pro balloon burst in the vessel.There was no reported patient injury.A non-sterile powerflex pro 6mm x 15cm x 135cm pta balloon catheter was returned for analysis.Per visual analysis, the balloon was coiled inside a plastic bag and was received deflated, no other anomalies were observed.Per functional analysis, a three-way valve was attached to the inflation lumen port, pressure was applied to the device to inflate the balloon, a leakage was observed.Scanning electron microscopy (sem) analysis revealed the balloon burst was caused by a rupture on the balloon surface.The inner surface did not present any evidence of damage or defect.The outer surface presented evidence of bulged/peeled off material and scratch marks adjacent to the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 17532607 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ was confirmed through analysis of the returned device.The exact cause of the burst could not be determined.Based on the information available for review, vessel characteristics although unknown, may have contributed to the reported event.Analysis revealed scratch marks and bulged/peeled off material and scratch marks adjacent to the balloon rupture on the outer surface of the balloon.It appears the balloon material near the rupture was torn with a sharp object from the outside of the balloon.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 6MM15CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key9117863
Report Number9616099-2019-03223
Device Sequence Number2487212
Product Code LIT
UDI-Device Identifier20705032059623
UDI-Public20705032059623
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number4400615X
Device Lot Number17532607
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2019
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer10/24/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1